Iowa, 2025

Hail and Damaging Winds in Iowa, March 14, 2025

March 14, 2025 · NWS DMX · 58 events in 25 counties and zones

A strong low pressure system lifting northeast across the central US brought strong winds and severe weather to central Iowa. While gradient winds were gusty during the day, the strongest wind gusts were observed with both showers and thunderstorms through the afternoon and early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$184,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A strong low pressure system lifting northeast across the central US brought strong winds and severe weather to central Iowa. While gradient winds were gusty during the day, the strongest wind gusts were observed with both showers and thunderstorms through the afternoon and early evening. Wind gusts of 60 to 70 mph were common, with some gusts nearing 75 mph at times. Strong winds resulted in damage throughout central Iowa, ranging from snapped trees and power poles to roofs being blown off barns and apartment buildings. Multiple semis were blown off roads and overturned as well. In addition to the damaging winds, some of the stronger storms also produced severe hail up to the size of a ping pong ball.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 14, 2:56 PM CST, 13 minutes earlier. Its key messages:

  • Strong to severe storms this evening with damaging winds the main concern
  • Fire weather is critical through early evening with strong winds and relatively low humidities.
  • Much cooler and windy on Saturday with scattered light rain and snow, mainly north.
  • Warmer into early next week with increasing potential for an impactful spring storm by midweek.
Area forecast discussion, Mar 14, 2:56 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
356 PM CDT Fri Mar 14 2025

.KEY MESSAGES...

- Strong to severe storms this evening with damaging winds the
  main concern

- Fire weather is critical through early evening with strong
  winds and relatively low humidities.

- Much cooler and windy on Saturday with scattered light rain
  and snow, mainly north.

- Warmer into early next week with increasing potential for an
  impactful spring storm by midweek.

&&

.DISCUSSION...
Issued at 356 PM CDT Fri Mar 14 2025

Strong upper system is currently moving across the central Plains
with deep surface low passing from Kansas into south central
Nebraska.  South winds have been robust this afternoon with gusts
topping out from 40 to 45 mph so far.  Fire weather concerns are
maxing out right now and will remain critical over the next several
hours until either storms move overhead or the winds begin to
subside and relative humidity values rise by mid evening.  Similar
thoughts with the wind advisory as overall winds begin to diminish
by mid to late evening with the approach of the surface low.

Focus otherwise is on the convection south of Iowa as it moves
northward into the state this afternoon.  Dewpoint depressions are
large at 20 to 40 degrees across the forecast area with relative
humidity values of 25 to 35 percent.  As expected, soundings are
inverted-V which is very indicative of a high wind potential with
some hail potential and a very limited tornado threat. Storms have
been moving northward at 50kts+ this afternoon so it won't take much
of a gust associated with the storms to produce damaging winds at
the surface.  The storms are expected to translate quickly across
the state during the late afternoon/early evening hours are pass
north and east of the area by 02-03Z.  Currently, on the immediate
backside of the convection, gradient winds are gusting over 50kts
with blowing dust into southeast Kansas.  This may edge into
southern Iowa this evening although it will be racing sunset and a
decrease in mixing which would limit the winds.  If needed, a short
duration High Wind Warning may be issued should the threat move into
the south. That being said, some of the dust from the southwest may
still make it across the forecast area and some lower visibilities
(~5 to 6 miles).

Heading into tonight, the upper low passes from south to north over
central Iowa. Models have produced some very light rain underneath
the upper low late tonight as it passes across the area. Otherwise,
a deformation precipitation shield develops across northwest Iowa,
northeast Nebraska and northward near the Dakota/Minnesota border.
As cold advection intensifies, some transition to snow is expected
late tonight although the bulk of accumulations remain west and
northwest of the forecast area.  However, strong west to northwest
winds develop by Saturday morning and sweep across the state with
the strong cold advection.  A Wind Advisory has been issued in the
far northwest where gusts of 45 to 50 mph are expected along with
sustained winds to 30 mph.  Scattered light rain and snow showers
are expected in the north during the morning but slowly dissipate by
afternoon as the system pulls away.

Quiet conditions are then expected into Sunday and early next as
upper ridging passes into the central United States.  Highs climb
back towards 70 by Monday and Tuesday as warm advection increases
ahead of the next system.  This upper low passes from the southwest
United States and into the vicinity of Iowa by Wednesday.  At this
time, strong forcing is expected to produce widespread precipitation
across the state on Wednesday with rain and snow both possible.
There remains plenty of time to get into specifics of this system in
subsequent shifts.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1242 PM CDT Fri Mar 14 2025

Intense spring storm will produce scattered thunderstorms across
all of central Iowa later this afternoon into the evening. MVFR
ceilings and visibilities are likely in and around the
thunderstorms with the potential for wind gusts of 50kts+ in
vicinity of stronger storms. This activity pushes north of Iowa
this evening with lighter surface winds overnight along with
mostly VFR conditions. However, a cold front passes through
towards daybreak with MVFR ceilings spreading across the area
along with increasing west to northwest winds.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 6 PM CDT Saturday for IAZ004-005-
015-023.
Red Flag Warning until 8 PM CDT this evening for IAZ006-007-
016-017-025>028-036>039-047>050-059>062-071>075-081>086-
092>097.
Wind Advisory until 10 PM CDT this evening for IAZ038-039-049-
050-060>062-072>075-081>086-092>097.

&&

DISCUSSION...Cogil
AVIATION...Cogil
Hazardous weather outlook, Mar 14, 4:48 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
548 AM CDT Fri Mar 14 2025

IAZ038-039-049-050-060>062-072>075-081>086-092>097-151100-
Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
548 AM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of southern,
central, and eastern Iowa

.DAY ONE...Today and tonight

South to southeast winds are expected to gust from 35 to 50 mph
this afternoon. These winds will also combine with warm
temperatures, lower humidities, and dry vegetation to result in
critical fire weather conditions. A Wind Advisory and Red Flag
Warning are both in effect. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

An Enhanced to Moderate Risk of severe thunderstorms is in place
for this afternoon and early this evening. Damaging winds will be
the primary threat due to fast moving storms, with gusts in
excess of 70 mph possible, but large hail and a few tornadoes are
possible as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and early evening.

IAZ006-007-016-017-025>028-036-037-047-048-059-071-151100-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Boone-Story-Dallas-Adair-
548 AM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of central and
northern Iowa.

.DAY ONE...Today and tonight

South to southeast winds are expected to gust from 35 to 45 mph
this afternoon. These winds will also combine with warm
temperatures, lower humidities, and dry vegetation to result in
critical fire weather conditions. A Red Flag Warning is in
effect. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

A Slight to Moderate Risk of severe thunderstorms is in place for
this afternoon and early this evening. Damaging winds will be the
primary threat due to fast moving storms, with gusts in excess of
70 mph possible, but large hail and a few tornadoes are possible
as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and early evening.

IAZ004-005-015-023-024-033>035-044>046-057-058-070-151100-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-
548 AM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of western and
northwest Iowa.

.DAY ONE...Today and tonight

A Slight to Enhanced Risk of severe thunderstorms is in place for
this afternoon and early this evening. Damaging winds will be the
primary threat due to fast moving storms, with gusts in excess of
70 mph possible, but large hail and a few tornadoes are possible
as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Far northwest Iowa may also see light snow with blowing snow
Saturday resulting in hazardous travel conditions at times.
Gusty winds are expected Saturday too with a few gusts over 45
mph possible.

Accumulating snow is also likely over northwest Iowa around
Wednesday with gusty winds potentially producing blowing and
drifting snow.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and early evening.

Small

The radar

The Des Moines radar (KDMX), 95 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 20 hail. Local standard time, as filed.

Hail, Adair

When
March 14, 3:09 PM CST
Where
Adair County, 0.86 mi NE of Bridgewater
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.260, -94.670

Hail, Clarke

When
March 14, 3:15 PM CST
Where
Clarke County, 0.87 mi SW of Murray
Measured
1 in hail
Reported by
Public
Coordinates
41.040, -93.980

Dime to quarter sized hail.

Hail, Audubon

When
March 14, 3:17 PM CST
Where
Audubon County, 0.69 mi S of Brayton
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
41.540, -94.930

Relayed by who-tv.

Hail, Adair

When
March 14, 3:20 PM CST
Where
Adair County, 0.52 mi E of Adair
Measured
1.5 in hail
Reported by
Public
Coordinates
41.500, -94.640

Relayed by Broadcast Media.

Hail, Audubon

When
March 14, 3:32 PM CST
Where
Audubon County, 3.18 mi ENE of Exira
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
41.590, -94.820

Hail, Madison

When
March 14, 3:37 PM CST
Where
Madison County, 3.32 mi SW of Patterson
Measured
0.75 in hail
Reported by
Public
Coordinates
41.320, -93.950

Reported from mping.

Hail, Guthrie

When
March 14, 3:43 PM CST
Where
Guthrie County, 2.08 mi NE of North Branch
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.670, -94.690

Hail, Dallas

When
March 14, 3:51 PM CST
Where
Dallas County, 0.69 mi S of Van Meter
Measured
0.75 in hail
Reported by
Public
Coordinates
41.520, -93.970

Report from mping.

Thunderstorm Wind, Decatur

When
March 14, 3:53 PM CST
Where
Decatur County, (30i)lamoni Muni Arp
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
40.630, -93.900

Thunderstorm Wind, Decatur

When
March 14, 3:54 PM CST
Where
Decatur County, (30i)lamoni Muni Arp
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
40.630, -93.900

Hail, Polk

When
March 14, 3:58 PM CST
Where
Polk County, 0.52 mi E of Windsor Hgts
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.600, -93.710

Thunderstorm Wind, Cass

When
March 14, 3:59 PM CST
Where
Cass County, 8.1 mi SW of Cumberland
Measured
60 kt (69 mph) measured gust
Reported by
Public
Coordinates
41.180, -94.980

Report was delayed.

Hail, Polk

When
March 14, 4:01 PM CST
Where
Polk County, 0.86 mi SW of Lovington
Measured
0.75 in hail
Reported by
Public
Coordinates
41.640, -93.710

MPing report.

Hail, Polk

When
March 14, 4:01 PM CST
Where
Polk County, 0.69 mi N of Urbandale
Measured
1 in hail
Reported by
Public
Coordinates
41.640, -93.720

Thunderstorm Wind, Polk

When
March 14, 4:21 PM CST
Where
Polk County, 0.52 mi E of (Dsm)des Moines Intl
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
41.530, -93.660

Thunderstorm Wind, Clarke

When
March 14, 4:22 PM CST
Where
Clarke County, 0.52 mi E of Osceola
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
41.030, -93.770

Tree down blocking the roadway.

Hail, Dallas

When
March 14, 4:23 PM CST
Where
Dallas County, Woodward
Measured
0.75 in hail
Reported by
Public
Coordinates
41.850, -93.930

Report via mping.

Thunderstorm Wind, Adair

When
March 14, 4:27 PM CST
Where
Adair County, 6.93 mi N of Rosserdale
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.500, -94.410

Semi blown over on I80 at the 86 mile marker near Menlo.

Thunderstorm Wind, Adair

When
March 14, 4:28 PM CST
Where
Adair County, 6.99 mi N of Rosserdale
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.500, -94.400

Emergency manager estimated winds of 70 mph.

Thunderstorm Wind, Clarke

When
March 14, 4:29 PM CST
Where
Clarke County, 0.52 mi E of Jamison
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
41.130, -93.720

Measured by a personal weather station.

Hail, Story

When
March 14, 4:34 PM CST
Where
Story County, 0.86 mi SE of Ontario
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.020, -93.670

Hail, Story

When
March 14, 4:34 PM CST
Where
Story County, Ontario
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.030, -93.680

Hail, Story

When
March 14, 4:35 PM CST
Where
Story County, 0.51 mi E of Ontario
Measured
0.75 in hail
Reported by
Public
Coordinates
42.030, -93.670

Reported by mping.

Hail, Story

When
March 14, 4:35 PM CST
Where
Story County, 0.51 mi E of Ontario
Measured
0.88 in hail
Reported by
Public
Coordinates
42.030, -93.670

Hail, Story

When
March 14, 4:36 PM CST
Where
Story County, 0.86 mi NW of Ontario
Measured
1 in hail
Reported by
Public
Coordinates
42.040, -93.690

Reported on mping.

Thunderstorm Wind, Marion

When
March 14, 4:37 PM CST
Where
Marion County, Knoxville
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
41.320, -93.100

Power pole snapped off in Knoxville. Time estimated.

Hail, Dallas

When
March 14, 4:38 PM CST
Where
Dallas County, 1.24 mi NE of Perry
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.840, -94.100

Thunderstorm Wind, Warren

When
March 14, 4:40 PM CST
Where
Warren County, 1.48 mi SSE of Ackworth
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.350, -93.470

Four spotters reported 60 mph wind gusts from Ackworth to Martensdale.

Thunderstorm Wind, Guthrie

When
March 14, 4:41 PM CST
Where
Guthrie County, Guthrie Center
Measured
63 kt (72 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.680, -94.500

Roof blown off apartment building in Guthrie Center. Time estimated by radar.

Hail, Calhoun

When
March 14, 4:44 PM CST
Where
Calhoun County, 2.58 mi SW of Knierim
Measured
1 in hail
Reported by
Public
Coordinates
42.420, -94.480

Reported from mping.

Hail, Boone

When
March 14, 4:45 PM CST
Where
Boone County, 4.62 mi SE of Mackey
Measured
1 in hail
Reported by
Public
Coordinates
42.120, -93.710

Reported from mping.

Thunderstorm Wind, Jasper

When
March 14, 4:50 PM CST
Where
Jasper County, 1.03 mi W of Monroe
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.520, -93.120

Trained spotter estimated wind gust of 60 mph.

Thunderstorm Wind, Polk

When
March 14, 4:50 PM CST
Where
Polk County, 0.86 mi NW of Carney
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.690, -93.610

Damage to wooden privacy fence. Time estimated from radar.

Thunderstorm Wind, Polk

When
March 14, 4:50 PM CST
Where
Polk County, 0.52 mi W of Carney
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.680, -93.610

A 40 ft tall pine tree was blown over the 6600 block of NE 8th ct. Spotter estimated winds of 65 to 75 mph.

Thunderstorm Wind, Warren

When
March 14, 4:50 PM CST
Where
Warren County, Carlisle
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.500, -93.500

Trained spotter report measured wind gust using hand-held anemometer.

Thunderstorm Wind, Polk

When
March 14, 4:51 PM CST
Where
Polk County, 1.48 mi SSW of Youngstown
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.560, -93.540

Estimated wind gusts from local broadcast media.

Thunderstorm Wind, Polk

When
March 14, 4:52 PM CST
Where
Polk County, Ft Des Moines
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
41.530, -93.630

Large tree blown over onto home causing damage to the house. Time estimated.

Thunderstorm Wind, Polk

When
March 14, 4:52 PM CST
Where
Polk County, 0.52 mi E of (Dsm)des Moines Intl
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
41.530, -93.660

Thunderstorm Wind, Polk

When
March 14, 4:56 PM CST
Where
Polk County, 1.38 mi S of Capitol Hgts
Measured
63 kt (72 mph) measured gust
Reported by
Amateur Radio
Coordinates
41.600, -93.550

Thunderstorm Wind, Carroll

When
March 14, 4:57 PM CST
Where
Carroll County, 0.51 mi W of Carroll Neu Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
42.050, -94.790

Thunderstorm Wind, Carroll

When
March 14, 4:58 PM CST
Where
Carroll County, 0.86 mi SW of Maple River
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
42.090, -94.940

Half mile of power poles snapped off 3 miles west and 1 mile north of Carroll near the town of Maple River.

Thunderstorm Wind, Jasper

When
March 14, 5:00 PM CST
Where
Jasper County, Prairie City
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
41.600, -93.230

Barn missing roof. Delayed report, time estimated by radar.

Thunderstorm Wind, Jasper

When
March 14, 5:00 PM CST
Where
Jasper County, 2.59 mi SW of Prairie City
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
41.570, -93.260

From Neal Smith RAWS station. Time estimated from radar.

Thunderstorm Wind, Crawford

When
March 14, 5:00 PM CST
Where
Crawford County, 0.69 mi N of Denison Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.990, -95.380

Thunderstorm Wind, Jasper

When
March 14, 5:02 PM CST
Where
Jasper County, 0.69 mi S of Newton Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.670, -93.020

Thunderstorm Wind, Jasper

When
March 14, 5:12 PM CST
Where
Jasper County, 0.69 mi S of Newton Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
41.670, -93.020

Thunderstorm Wind, Hamilton

When
March 14, 5:12 PM CST
Where
Hamilton County, 0.69 mi N of Webster City Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
42.440, -93.870

Thunderstorm Wind, Hamilton

When
March 14, 5:18 PM CST
Where
Hamilton County, Stratford
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.270, -93.930

Tree fell on power line in Stratford. Time estimated from radar.

Thunderstorm Wind, Calhoun

When
March 14, 5:25 PM CST
Where
Calhoun County, 2.06 mi NE of Lytton
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
42.450, -94.840

Empty cattle semi blown over. Time estimated.

Thunderstorm Wind, Sac

When
March 14, 5:25 PM CST
Where
Sac County, Sac City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.420, -95.000

Trained spotter estimated thunderstorm wind gusts of 60 to 70 mph and large branches down.

Thunderstorm Wind, Mahaska

When
March 14, 5:28 PM CST
Where
Mahaska County, 0.52 mi E of Oskaloosa Muni Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
41.230, -92.490

Thunderstorm Wind, Calhoun

When
March 14, 5:35 PM CST
Where
Calhoun County, 4.27 mi NNE of Lytton
Measured
59 kt (68 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
42.490, -94.850

Lean-to shed uprooted from ground, carried and destroyed. Took out power lines and collided with garage. Large healthy pine tree snapped few feet from the base.

Thunderstorm Wind, Wapello

When
March 14, 5:44 PM CST
Where
Wapello County, 0.7 mi N of (Otm)ottumwa Indstrl
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
41.110, -92.450

Thunderstorm Wind, Poweshiek

When
March 14, 5:45 PM CST
Where
Poweshiek County, 3.1 mi W of Malcolm
Measured
56 kt (64 mph) estimated gust
Property damage
$24,000
Reported by
Emergency Manager
Coordinates
41.700, -92.610

Two semis blown over.

Thunderstorm Wind, Franklin

When
March 14, 6:08 PM CST
Where
Franklin County, Hampton Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
42.730, -93.230

Thunderstorm Wind, Grundy

When
March 14, 6:21 PM CST
Where
Grundy County, 0.69 mi S of Grundy Center
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
42.360, -92.770

Thunderstorm Wind, Black Hawk

When
March 14, 6:34 PM CST
Where
Black Hawk County, 3.44 mi SE of Orange
Measured
64 kt (74 mph) measured gust
Reported by
Public
Coordinates
42.390, -92.330

Personal weather station reported a peak gust of 74 mph.

Thunderstorm Wind, Black Hawk

When
March 14, 6:44 PM CST
Where
Black Hawk County, 3.57 mi E of Gilbertville
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
42.420, -92.150

Multiple personal weather stations in the area reporting wind gusts over 60 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2025Every state in 2025This day in weather historyWarnings in Iowa, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247903, 1247904, 1247908, 1247909, 1247910, 1247919, 1247920, 1247921, 1247922, 1247923, 1247925, 1247924, 1247926, 1247927, 1247928, 1247931, 1247934, 1247937, 1247939, 1247941, 1248468, 1248469, 1248470, 1248473, 1248471, 1248476, 1248472, 1248477, 1248478, 1248474, 1248475, 1248481, 1248483, 1248484, 1248834, 1248510, 1248835, 1248836, 1248837, 1248838, and more.